MAUDE Adverse Event Report: EXACTECH, INC. 145-DEG PE 42MM HUM LINER +2.5; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. 145-DEG PE 42MM HUM LINER +2.5; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-42-03
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907); Naturally Worn (2988)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 10/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: (b)(6) 300-01-17 - equinoxe humeral stem primary press fit 17mm (b)(6) 320-01-42 - equinoxe reverse 42mm glenosphere (b)(6) 320-10-00 - equinoxe reverse tray adapter plate tray +0 (b)(6) 320-15-01 - eq rev glenoid plate (b)(6) 320-15-05 - eq rev locking screw (b)(6) 320-20-00 - eq reverse torque defining screw kit (b)(6) 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm.(b)(6) 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm.(b)(6) 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.(b)(6) 320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm.(b)(6) 321-20-00 - equinoxe reverse shoulder drill kit.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
As reported, approximately 14 years and 2 months post the initial right reverse total shoulder arthroplasty, the patient came in with a right loose poly.The patient was revised and the glenosphere, humeral tray, torque screw and constrained liner were exchanged.Photos provided appear to show wear of the liner, tray, and glenosphere.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: h6 - type of investigation, investigation findings, investigation conclusions and h11.The following sections were corrected: b1, h10.No device was returned for evaluation; the reported event was confirmed by review of photographs of the device.The review identified that the humeral tray and glenosphere may be abnormally articulating against each other.This appears consistent with both humeral liner disassociation and the reported information.The explanted humeral liner appears to have evidence of metal-on-metal staining and prosthesis wear around the outer rim.This wear pattern is consistent with damage sustained by floating in the joint space following disassociation of the liner from the tray and abnormal articulation with the humeral tray and/or glenosphere.Images of the articular surface of the humeral liner were not provided for review.The sequence of events leading to the humeral liner disassociation cannot be confirmed based on the information provided, but may be due to instability of the shoulder, an unreported traumatic event, mechanical impingement between the liner and glenoid bone, or incomplete seating of the humeral liner during implantation.Additionally, there appears to be wear along the outer edges and around the bowl feature of the humeral tray.Following the disassociation between the humeral liner and humeral tray, the glenosphere likely began abnormally articulating with the humeral tray, causing metal-on-metal wear.Based on the image of the explanted glenosphere, the entirety of the articular surface appears to be scratched, which is also consistent with abnormal articulation between the glenosphere and humeral tray following disassembly of the humeral liner from the humeral tray.Operative notes and/or medical records were not provided for review of usage/ technique.A review of manufacturing data was performed and no discrepancies were found.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from disassembly between the humeral liner and humeral tray leading to subsequent reduced range of motion, unintended metal-on-metal articulation between the humeral tray and glenosphere, and prosthesis wear of the humeral liner.Potential contributions from patient conditions, an unreported traumatic event, incomplete seating of the humeral liner during implantation, forceful contact between the liner and glenoid bone (scapular notching), or a combination of the above to the disassembly of the humeral liner cannot be confirmed as the devices were not returned for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
145-DEG PE 42MM HUM LINER +2.5
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key23407983
Report Number1038671-2025-03227
Device Sequence Number8890401
Product Code KWT
UDI-Device Identifier10885862086709
UDI-Public10885862086709
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2016
Device Catalogue Number320-42-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale